MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CAS LIGAMENT TENSOR SIZE 4-XF; KNEE INSTRUMENT: TENSIONING DEVICE

DEPUY ORTHOPAEDICS INC US CAS LIGAMENT TENSOR SIZE 4-XF; KNEE INSTRUMENT: TENSIONING DEVICE
Catalog Number 129901081
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the sensor tensor (large) has roughened and is sharp, needs replacing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received stating that there was no adverse outcomes or consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: did the event occur during the surgery? if yes, was there a surgical delay? what is the duration of the delay? no - during set up.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: sensor tensor (large) has roughened and is sharp, needs replacing.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the anterior surface scratched of the cas ligament tensor size 4-xf, making the product information illegible.Additionally, device exhibited signs of usage.Potential cause can be traced to user, as femoral cuts should not be made with the ligament tensor is in use and the scratches observed are consistent with a saw blade coming into contact with the device while in use.The attune® knee system patient specifc alignment tibia first surgical technique, page 49, specifies the following "utilize the ligament tensor to balance the knee" and that "prior to inserting the ligament tensor, it is imperative that the joint space is cleared of any loose tissue or debris, and the tibial cut is completed".A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the cas ligament tensor size 4-xf would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
CAS LIGAMENT TENSOR SIZE 4-XF
Common Device Name
KNEE INSTRUMENT: TENSIONING DEVICE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19720735
Report Number1818910-2024-15028
Device Sequence Number18190289
Product Code HWT
UDI-Device Identifier10603295027089
UDI-Public(01)10603295027089
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number129901081
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer07/18/2024
09/23/2024
10/04/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date07/22/2024
09/24/2024
10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown